Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 46, NWS Albuquerque, NM

August 6, 2008San Juan County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2008, 8:01 PM MDT for San Juan County, New Mexico. It was in force for 119 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2008, 8:01 PM MDT (02:01 UTC)
Expired
Aug 6, 2008, 10:00 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County San Juan County, NM

The radar

The Albuquerque radar (KABX), 228 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 10:00 PM MDTFLASH FLOOD22 S Shiprock, NMFLOODING HALF MILE STRETCH ALONG HWY 491 AT JUNCTION OF NAVAJO RT 34 NEAR LITTLE WATER.VEHICLES WERE STOPPED. ONE VEHICLE GOT STUCK AND NEEDED TO BE PULLED OUT. FLOODING OCCURRED BETWEEN 10 PM AND MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 119 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3479 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 070201
FFWABQ
NMC045-070400-
/O.NEW.KABQ.FF.W.0046.080807T0201Z-080807T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
801 PM MDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN JUAN COUNTY IN NORTHWEST NEW MEXICO

* UNTIL 1000 PM MDT

* AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR NARBONA PASS...OR ABOUT
  39 MILES NORTH OF GALLUP. THE STORM PRODUCING VERY HEAVY RAIN WAS  
  NEARLY STATIONARY. UP TO ONE HALF INCH OF RAIN HAS ALREADY FALLEN  
  IN THIS AREA. AREAS IMPACTED INCLUDE THE TOWNS OF SHEEP            
  SPRINGS AND TOADLENA. HIGHWAY 491...AND ROUTES 32 AND 134 MAY      
  ALSO BE IMPACTED.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.  

SHEEP SPRINGS WASH...CAPTAIN TOM WASH...WHISKEY CREEK...AND 
PORCUPINE CANYON ARE SOME OF THE ARROYOS AND STREAMS THAT MAY BE 
IMPACTED BY FLASH FLOODING. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3671 10905 3654 10859 3601 10840 3600 10904

$$

34
1 follow-up statement
000 
WGUS75 KABQ 070318
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
918 PM MDT WED AUG 6 2008

NMC045-070400-
/O.CON.KABQ.FF.W.0046.000000T0000Z-080807T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN-
918 PM MDT WED AUG 6 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHWESTERN SAN JUAN COUNTY...

AT 910 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR NARBONA
PASS...OR ABOUT 39 MILES NORTH OF GALLUP. THE STORM PRODUCING VERY 
HEAVY RAIN WAS DRIFTING NORTH.

LOCATIONS IMPACTED INCLUDE...
  TOADLENA...
  SHEEP SPRINGS...
  SANOSTEE...
  NEWCOMB...

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA. 

HIGHWAY 491...AND RESERVATION ROADS 19...30...32...5000...AND 5001 
MAY BE EXPERIENCE FLASH FLOODING.  FLASH FLOODING MAY ALSO BE 
OCCURRING ALONG CAPTAIN TOM WASH...SHEEP SPRINGS WASH...PORCUPINE 
CANYON...TOCITO WASH AND SANOSTEE WASH. 

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

LAT...LON 3671 10905 3654 10859 3601 10840 3600 10904

$$

34

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:13 PM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Aug 6, 3:13 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT WED AUG 6 2008

.DISCUSSION...
AFTER MUCH DISCUSSION...INCLUDING AMONGST OUR NEIGHBORING OFFICES
HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD WATCH FOR THE FORECAST
AREA THURSDAY AFTERNOON THROUGH FRIDAY EVENING. WILL GO WITH ANOTHER
SPECIAL WX STATEMENT WHICH WILL BE ISSUED BEFORE 4PM.

SHORT RANGE MODELS...INCLUDING GFS AND NAM HAVE PRETTY MUCH COME
INTO ALIGNMENT WITH HIGHLIGHTING NORTH CENTRAL AND NORTHEAST
AREAS FOR HEAVY RAIN POTENTIAL. PRETTY MUCH CENTERING ON THURSDAY
EVENING THROUGH FRIDAY. A FEW THINGS TO WATCH AS THIS SITUATION
SETS UP.

FIRST...IT IS APPARENT THAT A GREAT BASIN WAVE WILL TRANSLATE AROUND
THE UPPER HIGH AS THE HIGH RECENTERS ITSELF OVER PORTIONS OF THE
SOUTHWEST. BASED ON MODEL ACCOUNTS...THIS WAVE IS EXPECTED TO
SLOWLY MOVE ACROSS COLORADO AND NORTHERN NEW MEXICO THURSDAY AND
FRIDAY.

SECOND...BACK DOOR FRONT CONSIDERATIONS. FRONT IS CURRENTLY
DRAPED ALONG THE FRONT RANGE OF WY AND NORTHEAST CO EXTENDING INTO
THE CENTRAL PLAINS. THIS FRONT IS DEPICTED TO WASH OUT ACROSS
NORTH CENTRAL AND NORTHEAST AREAS OF NEW MEXICO THURSDAY INTO
THURSDAY NIGHT. THE SOUTHERN EXTENT OF THIS WASH OUT WILL BE KEY.
DURING THIS TIME OF YEAR...MODELS TEND TO HAVE A HARD TIME IN
DEPICTING FRONTAL TRANSLATIONS DOWN THE FRONT RANGE DUE TO
MESOSCALE ENHANCEMENTS FROM THUNDERSTORM COMPLEX OUTFLOWS. FIGURE
THIS WILL BE THE CASE DURING THIS EVENT AS EXPECTING SIGNIFICANT
AMOUNTS OF CONVECTION ACROSS PORTIONS OF COLORADO TONIGHT AND THIS
WILL SERVE TO PUSH THE BOUNDARY FURTHER SOUTH THAN THE MODELS EXPECT.
THE ORIENTATION AND PLACEMENT OF THIS BOUNDARY WILL BE
KEY...BECAUSE SIGNIFICANT MOISTURE CONVERGENCE AND UPSLOPE FLOW
WILL DEVELOP ALONG IT. AS OF RIGHT NOW MODELS ARE KEYING ON THE THE
CENTRAL MTS...PRIMARILY SANGRES AND ADJACENT PLAINS TO THE EAST.
TIMING INCLUDES THURSDAY AND FRIDAY.

LASTLY...WHAT TO DO WITH EDOUARD. IT APPEARS THAT THE MODELS ARE
IN FAIR AGREEMENT WITH SHEARING EDOUARDS MAIN CIRCULATION CENTER
BEFORE IT EVER REACHES NEW MEXICO. BASICALLY SHEARING IT INTO A
BROAD EASTERLY WAVE THAT GETS TRANSLATED AROUND THE BOTTOM SIDE OF
THE SUBTROPICAL HIGH. THIS WOULD SET UP A VERY NICE DEFORMATION
FIELD ABOVE THE FORECAST AREA LATER THURSDAY NIGHT INTO FRIDAY.
BASED ON PREVIOUS EXPERIENCES WITH A DISTINCT DEFORMATION
ZONE...COMBINED WITH A HIGH PW ENVIRONMENT...POTENTIAL FOR
THUNDERSTORMS CONTAINING HEAVY RAIN WILL BE THERE FOR A LARGE
PORTION OF THE AREA. THE OTHER EDOUARD CONSIDERATION WILL BE MOIST
LOW LEVEL...SOUTHEASTERLY FLOW FOLLOWING THE UPPER EASTERLY WAVE.
THIS WILL AID THE MOISTURE CONVERGENCE MENTIONED ABOVE.

THUS...HAVE BEEFED UP POPS AREAWIDE FOR LATER THURSDAY THROUGH
FRIDAY EVENING. MADE THE PRIME FOCUS...OR HIGHEST POPS ACROSS
PORTIONS OF THE NORTH CENTRAL MTS INTO THE NORTHEAST AND PORTIONS
OF THE EAST CENTRAL PLAINS. ALSO HIGHLIGHTING SANDIAS AND AREAS
ALONG INTERSTATE 40 AS WELL...JUST IN CASE DUE TO UNCERTAINTY WITH
FRONTAL ADVANCEMENT. RAISED QPF NUMBERS AS WELL. MANY OF THE ZONES WILL ALSO
SEE HEAVY RAIN WORDING...ESPECIALLY ACROSS THE NORTHEAST HALF OF
THE STATE. BUT...DUE TO PREVIOUS MENTIONED CONSIDERATIONS...JUST
ABOUT ANYWHERE COULD SEE THE NORMAL...HEART OF THE MONSOON...HEAVY
RAIN THUNDERSTORMS ON FRIDAY. THE WEEKEND APPEARS TO BE WET AS
WELL AS MOISTURE TRAPPED UNDERNEATH THE UPPER HIGH GETS RECYCLED OUT
IN THE FORM OF WETTING THUNDERSTORMS. HOWEVER...CANT POINT TO ANY
ONE...DISTINCT FOCUS MECHANISM OTHER THAN RESIDUAL DEFORMATION AND DIURNAL
HEATING. AS WITH THIS TIME OF THE YEAR...CONVECTIVE VORTICES
ROTATING AROUND THE UPPER HIGH WILL BE A WILDCARD AND ANOTHER
FOCUS FOR CONVECTION OVER THE WEEKEND.

&&

.AVIATION...
ONLY ISOLATED THUNDERSTORMS ARE EXPECTED IN THE EASTERN PLAINS FROM
LATE WEDNESDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. THE MAJORITY
OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACTIVE THROUGH ABOUT
MIDNIGHT TONIGHT WEST OF A RATON TO CARRIZOZO TO RESERVE LINE. KLVS
OR KSAF COULD SEE MVFR CONDITIONS IN THUNDERSTORMS BEFORE SUNSET
WEDNESDAY BUT KGUP IS THE MOST LIKELY SPOT FOR MVFR...OR BRIEF IFR
CONDITIONS...DUE TO A THUNDERSTORM THROUGH MIDNIGHT TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER CONCERNS ARE FORESEEN THROUGH THE
REMAINDER OF THE WEEK AS THUNDERSTORMS CONTINUE TO BE OF THE WET
VARIETY...MAINLY DUE TO THE NORMALLY HIGH SUMMER HUMIDITY LEVELS.
ALSO...SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF
GENERATING SIGNIFICANT RAINFALL. THE MOISTURE REMNANTS OF WHAT HAD
BEEN TROPICAL STORM EDOUARD AND A WEAK BACK DOOR WIND SHIFT/COLD
FRONT HEADED FOR NORTHEAST NEW MEXICO COULD COMBINE TO PRODUCE
WIDESPREAD RAINFALL NORTH OF INTERSTATE 40 AND EAST OF THE SANGRE
DE CRISTO MOUNTAINS FROM LATE THURSDAY INTO FRIDAY. HIGH PRESSURE
BUILDING NEAR THE FOUR CORNERS THIS WEEKEND COULD LEAD TO FEWER
SHOWERS AND THUNDERSTORMS AROUND OUR AREA FOR SUNDAY AND EARLY
NEXT WEEK. STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  89  65  90 /  30  20  40  20
GALLUP..........................  55  85  57  83 /  50  30  30  20
GRANTS..........................  56  87  56  82 /  30  40  40  20
GLENWOOD........................  60  90  61  91 /  20  20  30  30
CHAMA...........................  47  78  48  79 /  60  30  40  50
LOS ALAMOS......................  58  79  57  77 /  30  20  30  30
RED RIVER.......................  45  69  44  69 /  60  70  70  60
TAOS............................  54  80  53  78 /  30  30  40  40
SANTA FE........................  57  82  56  79 /  20  20  30  40
SANTA FE AIRPORT................  59  85  58  81 /  20  20  20  30
ESPANOLA........................  57  88  56  84 /  30  20  30  30
ALBUQUERQUE HEIGHTS.............  67  89  66  85 /  20  20  20  30
ALBUQUERQUE VALLEY..............  64  89  65  87 /  20  20  20  30
ALBUQUERQUE FOOTHILLS...........  62  85  61  84 /  20  20  20  30
ALBUQUERQUE WEST MESA...........  63  89  63  89 /  20  20  20  30
SOCORRO.........................  63  92  63  88 /  20  20  10  30
SANDIA PARK/CEDAR CREST.........  54  78  51  77 /  20  30  30  30
MORIARTY/ESTANCIA...............  55  82  55  80 /  30  30  40  60
CARRIZOZO.......................  60  86  60  85 /  30  20  20  50
RUIDOSO.........................  56  78  53  75 /  20  30  20  50
RATON...........................  59  75  53  75 /  50  80  80  60
LAS VEGAS.......................  55  77  53  73 /  20  50  70  60
ROY.............................  60  77  57  74 /  20  30  70  70
CLAYTON.........................  63  76  58  75 /  30  60  80  70
SANTA ROSA......................  61  86  60  80 /  10  20  30  30
TUCUMCARI.......................  67  87  63  82 /  20  20  50  70
FORT SUMNER.....................  66  87  64  82 /  10  20  20  30
CLOVIS..........................  65  88  64  83 /  20  20  30  40
PORTALES........................  65  89  65  83 /  20  20  20  40
ROSWELL.........................  68  94  67  88 /  10  10  10  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

50/07
Hazardous weather outlook, Aug 6, 5:17 AM MDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 AM MDT WED AUG 6 2008

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
517 AM MDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY DOWNPOURS IN THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON
WILL PRODUCE LOCAL FLASH FLOODING THROUGH LATE THIS EVENING. FLASH
FLOODING IS MOST LIKELY ALONG...WEST...AND NORTH OF THE INTERSTATE
25 CORRIDOR THROUGH THIS AFTERNOON. SOME HEAVIER SHOWERS WITH
DOWNPOURS AND LOCAL FLASH FLOODING WILL DEVELOP LATE THIS
AFTERNOON INTO THE EVENING OVER THE NORTHEAST AND EASTERN PLAINS
MAINLY ALONG AND NORTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY AND FRIDAY...WIDESPREAD HEAVY RAINFALL EXPECTED OVER
CENTRAL AND EASTERN NEW MEXICO WILL PRODUCE AREAS OF FLASH
FLOODING THURSDAY...WITH THE FLASH FLOOD THREAT EXPANDING TO
WESTERN NEW MEXICO ON FRIDAY. HEAVY RAIN OVER SATURATED SOIL WILL
RUN OFF RAPIDLY INTO SMALL STREAMS AND TRIBUTARIES AND CAUSE RAPID
RISES OF WATER LEVELS. THOSE IN FLOOD PRONE AREAS SHOULD PLAN FOR
POSSIBLE MOVES TO SAFETY SHOULD FLOODWATERS THREATEN.

FOR SATURDAY THROUGH TUESDAY...CONTINUING SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THROUGH TUESDAY ALONG WITH
RAPID RAINFALL RUNOFF FROM SATURATED SOIL WILL MAINTAIN A
WIDESPREAD THREAT OF LOCAL FLASH FLOODING ACROSS MUCH OF NORTHERN
AND CENTRAL NEW MEXICO. EXPECT DAILY SHOWER AND THUNDERSTORM
DEVELOPMENT BY EARLY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS
CONTINUING INTO EACH EVENING.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLASH FLOODING...TORRENTIAL RAINFALL...MEASURED GUSTY WIND
SPEEDS...AND MEASURED RAINFALL AMOUNTS EACH DAY THROUGH TUESDAY.

SHY

In the hours before

Special weather statement, Aug 6, 3:37 PM MDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT WED AUG 6 2008

NMZ001>021-026-071100-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
337 PM MDT WED AUG 6 2008

...HEAVY RAIN FOCUS REMAINS FOR PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO THURSDAY AND FRIDAY...

VARIOUS WEATHER INGREDIENTS ARE EXPECTED TO LINE UP OVER THE STATE
LATER THURSDAY INTO FRIDAY TO PRODUCE THUNDERSTORMS WHICH CONTAIN
HEAVY RAIN. THE MAIN FOCUS FOR A LONGER DURATION...HEAVY RAIN
EVENT WILL BE FOUND ACROSS PORTIONS OF NORTH CENTRAL...NORTHEAST
AND EAST CENTRAL NEW MEXICO. THIS INCLUDES THE SANGRE DE CRISTO
MOUNTAIN RANGE EASTWARD TO THE TEXAS STATE LINE AS WELL AS THE
INTERSTATE 40 CORRIDOR FROM EDGEWOOD TO TUCUMCARI AND NORTHWARD TO
THE COLORADO STATE LINE. THIS IS THE MAIN FOCUS AREA FOR WHICH A
LONGER DURATION...FLASH FLOOD EVENT COULD OCCUR. WITH THAT BEING
SAID...OTHER AREAS OF THE STATE COULD RECEIVE HEAVY RAINFALL OVER
THE NEXT COUPLE OF DAYS. THIS WOULD BE MORE OF A TYPICAL RESULT
FOR THE SUMMER THUNDERSTORM SEASON AS THE DURATION OF THE HEAVY
RAIN WOULD BE A SHORTER AND THE FOOTPRINT OF THE HEAVY RAIN WOULD
BE SMALLER THAN WHAT COULD OCCUR ACROSS THE NORTHEAST HALF OF THE
STATE.

AT THIS TIME IT IS STILL UNCLEAR WHETHER FORMER TROPICAL STORM
EDOUARD PROVIDES ANY DIRECT AFFECT TO NORTHERN AND CENTRAL NEW
MEXICO. IT IS ANTICIPATED HOWEVER...THAT INDIRECT AFFECTS FROM
EDOUARD WILL OCCUR AND HELP PRODUCE ADDITIONAL RAINFALL ACROSS
PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO.

STAY IN CLOSE TOUCH WITH YOUR PREFERRED WEATHER INFORMATION SOURCE
FOR THE LATEST FORECASTS AND STATEMENTS ON THIS DEVELOPING HEAVY
RAINFALL AND INCREASED FLASH FLOODING RISK.

50
Special weather statement, Aug 6, 4:07 PM MDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT WED AUG 6 2008

NMZ018-020-021-062230-
CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-
407 PM MDT WED AUG 6 2008

...STRONG THUNDERSTORM MOVING OVER CURRY COUNTY...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH 9
MILES NORTHEAST OF MELROSE. THE STRONG THUNDERSTORM WAS NEARLY
STATIONARY. A STRONG OUTFLOW BOUNDARY WILL QUICKLY SWITCH WINDS
AROUND TO THE NORTH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANNON AFB...FLOYD...
PORTAIR...RANCHVALE AND SAINT VRAIN.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

34
Local storm report, Aug 6, 7:07 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
707 PM MDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      RAMAH                   35.13N 108.49W
08/06/2008                   MCKINLEY           NM   LAW ENFORCEMENT

            HIGHWAY 53 CLOSED IN BOTH DIRECTIONS BETWEEN MILE MARKERS
            35 AND 36. WATER ONE FOOT DEEP.

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:05 PM MDTAreal Flood AdvisoryABQCibola, McKinley115 min
Aug 6, 6:25 PM MDTFlash Flood WarningABQCibola, McKinley2 hr
Aug 6, 6:32 PM MDTFlash Flood WarningABQMcKinley118 min
Aug 6, 8:41 PM MDTAreal Flood AdvisoryABQHarding, San Miguel, Union109 min
Aug 6, 9:58 PM MDTFlash Flood WarningABQSan Juan2 hr
Aug 7, 12:51 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro114 min
Aug 7, 1:03 PM MDTAreal Flood AdvisoryABQColfax, Mora, San Miguel, Santa Fe, Taos117 min
Aug 7, 1:47 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel, Union3 hr
Aug 7, 2:36 PM MDTAreal Flood AdvisoryABQCibola, Socorro, Valencia114 min
Aug 7, 2:57 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel, Union3 hr
Aug 7, 3:14 PM MDTFlash Flood WarningABQHarding, Union2 hr
Aug 7, 3:45 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Aug 7, 4:24 PM MDTFlash Flood WarningABQColfax, Mora, San Miguel111 min
Aug 7, 4:50 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval85 min
Aug 7, 4:52 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel113 min
Aug 7, 4:57 PM MDTAreal Flood AdvisoryABQQuay2 hr
Aug 7, 5:14 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval91 min
Aug 7, 5:48 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe117 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.